Alert archive / Utah / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Salt Lake City, UT

July 28, 2014

NWS Salt Lake City, UT issued this flash flood watch at Jul 28, 2014, 3:09 AM MDT. It took effect at Jul 28, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2014, 3:09 AM MDT (09:09 UTC)
In effect from
Jul 28, 2014, 12:00 PM MDT
Expired
Jul 28, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WGUS65 KSLC 280909
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 AM MDT MON JUL 28 2014


UTZ016-019>021-517-518-281730-
/O.NEW.KSLC.FF.A.0004.140728T1800Z-140729T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
309 AM MDT MON JUL 28 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH 900 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL...SOUTHERN AND
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL
  UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON
  RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH... SOUTHWEST
  UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK AND THE SOUTHERN
  MOUNTAINS.

* FROM NOON MDT TODAY THROUGH 900 PM MDT THIS EVENING

* NUMEROUS SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL TRACK NORTH
  ACROSS SOUTHERN AND CENTRAL. SOME OF THESE SHOWERS AND
  THUNDERSTORMS WILL GENERATE VERY HEAVY RAIN IN SHORT PERIODS OF
  TIME. FLASH FLOODING WILL BE POSSIBLE IN THE MORE FLASH FLOOD
  PRONE AREAS BEGINNING THIS AFTERNOON.

* THE FLASH FLOOD THREAT WILL BE GREATEST IN THE SLOT CANYONS AND
  SLICK ROCK AREAS OF EXTREME SOUTHERN UTAH DURING THE AFTERNOON.
  THE THREAT WILL SHIFT NORTH INTO CENTRAL UTAH DURING THE LATE
  AFTERNOON AND EVENING. AREAS OF STEEP TERRAIN OR OLD BURN SCARS
  WILL BE THE MOST PRONE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
978 
WGUS65 KSLC 281720
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1120 AM MDT MON JUL 28 2014


UTZ016-019>021-517-518-290300-
/O.CON.KSLC.FF.A.0004.140728T1800Z-140729T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
1120 AM MDT MON JUL 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL 
  MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE 
  POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE 
  AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS.

* UNTIL 9 PM MDT THIS EVENING

* NUMEROUS SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL TRACK NORTH
  ACROSS SOUTHERN AND CENTRAL UTAH. SOME OF THESE SHOWERS AND
  THUNDERSTORMS WILL GENERATE VERY HEAVY RAIN IN SHORT PERIODS OF
  TIME. FLASH FLOODING WILL BE POSSIBLE IN THE MORE FLASH FLOOD
  PRONE AREAS BEGINNING THIS AFTERNOON.

* THE FLASH FLOOD THREAT WILL BE GREATEST IN THE SLOT CANYONS 
  AND SLICK ROCK AREAS OF EXTREME SOUTHERN UTAH DURING THE 
  AFTERNOON. THE THREAT WILL SHIFT NORTH INTO CENTRAL UTAH 
  DURING THE LATE AFTERNOON AND EVENING. AREAS OF STEEP TERRAIN 
  OR OLD BURN SCARS WILL BE THE MOST PRONE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
226 
WGUS65 KSLC 282114
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT MON JUL 28 2014

UTZ016-019>021-517-518-290300-
/O.CON.KSLC.FF.A.0004.000000T0000Z-140729T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
314 PM MDT MON JUL 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH... INCLUDING THE
  FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN
  SOUTHERN UTAH...GLEN CANYON RECREATION AREA AND LAKE
  POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND
  ZION NATIONAL PARK AND THE SOUTHERN MOUNTAINS.

* UNTIL 9 PM MDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK SLOWLY NORTH
  ACROSS SOUTHERN AND CENTRAL UTAH THROUGH THIS EVENING. SOME OF
  THESE STORMS WILL GENERATE HEAVY RAIN IN SHORT PERIODS OF TIME
  WITH FLOODING POSSIBLE IN THE MORE FLASH FLOOD PRONE AREAS.

* THE FLASH FLOOD THREAT WILL BE GREATEST IN SLOT CANYONS AND
  SLICK ROCK AREAS AS WELL AS ALONG SMALL STREAMS IN STEEP
  TERRAIN AND OLD BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOODING IS OBSERVED OR FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
529 
WGUS65 KSLC 290312
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
912 PM MDT MON JUL 28 2014

UTZ016-019>021-517-518-290415-
/O.EXP.KSLC.FF.A.0004.000000T0000Z-140729T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
912 PM MDT MON JUL 28 2014

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN
UTAH AND SOUTHWEST UTAH HAS EXPIRED. THE THREAT OF FLASH FLOODING
IN THESE AREAS HAS DIMINISHED. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 10:01 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 27, 10:01 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 PM MDT SUN JUL 27 2014

.SYNOPSIS...MONSOONAL MOISTURE ACROSS SOUTHERN AND CENTRAL UTAH WILL
CONTINUE TO WORK ITS WAY NORTHWARD THROUGH MONDAY...AND REMAIN IN
PLACE THROUGH MIDWEEK. AN UPPER LEVEL LOW PRESSURE WILL TRACK NORTH
ACROSS UTAH MONDAY THROUGH TUESDAY.

&&

.DISCUSSION...A NORTHWEST TO SOUTHEAST-ORIENTED RIDGE REMAINS IN
PLACE OVER UTAH THIS EVENING. THE AIRMASS REMAINS QUITE MOIST SOUTH
OF THIS RIDGE AXIS. THIS MOISTURE ALLOWED SCATTERED WET
THUNDERSTORMS TO DEVELOP ONCE AGAIN IN THIS AREA TODAY.
MEANWHILE...NORTHEAST OF THE RIDGE AXIS...CONVECTION REMAINED
LARGELY SUPPRESSED. AS THE RIDGE AXIS TO CONTINUES TO ROTATE AND
BECOME MORE VERTICAL OVERNIGHT INTO TOMORROW...EXPECT MOISTURE TO
CONTINUE TO SPREAD INTO THE NORTH. ISOLATED SHOWERS/THUNDERSTORMS
ARE POSSIBLE ACROSS NORTHERN UTAH SOUTH OF I-80 OVERNIGHT...WHILE
ISOLATED TO SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH.

A SERIES OF SHORTWAVE FEATURES...ONE OVER SOCAL LIFTING NORTH
THROUGH NEVADA TOMORROW...AND ANOTHER OVER NORTHEAST ARIZONA LIFTING
NORTH THROUGH UTAH...WILL BE THE MAIN DRIVERS OF CONVECTION TOMORROW
INTO TUESDAY. WHILE THUNDERSTORMS ARE POSSIBLE AREAWIDE BOTH
DAYS...FOCUS WILL BE ACROSS THE SOUTH TOMORROW AND ACROSS THE NORTH
ON TUESDAY COINCIDENT WITH THE TRACK OF THESE WAVES...WITH INCREASED
POTENTIAL FOR HEAVY RAIN.

MADE MINOR UPDATES TO FORECAST MAINLY TO TRIM POPS ACROSS THE
NORTHERN FRINGES FOR THE REST OF THE EVENING AND TO INCREASE
OVERNIGHT POP/SKY FOR THE FAR SOUTH PER LATEST OBSERVATIONS AND
RAP/HRRR FORECASTS.

&&

.AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH
THE NIGHT. THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS IN THE
VICINITY OF THE TERMINAL OVERNIGHT. ANY THUNDERSTORMS WILL PRODUCE
GUSTY AND ERRATIC WINDS.

&&

.FIRE WEATHER...HUMIDITY WILL KEEP RISING OVER THE ENTIRE AREA
TONIGHT THROUGH MONDAY AND REMAIN ELEVATED TUESDAY AS MOISTURE
CONTINUES TO SPREAD NORTH ACROSS THE FIRE DISTRICT. THIS WILL KEEP
SHOWERS AND THUNDERSTORMS ACTIVE ACROSS THE REGION INTO TUESDAY WITH
A GOOD CHANCE OF WETTING RAINS WITH ANY STORMS. A REDUCTION IN
SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED OVER THE SOUTH TUESDAY
AFTERNOON AND ACROSS PRETTY MUCH THE ENTIRE DISTRICT WEDNESDAY.
HUMIDITY WILL ALSO START TO LOWER AGAIN WEDNESDAY BUT SUFFICIENT
MOISTURE WILL REMAIN ACROSS THE REGION FOR AFTERNOON AND EVENING
MOUNTAIN THUNDERSTORMS EACH DAY THROUGH THE END OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 27, 9:17 PM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
917 PM MDT SUN JUL 27 2014

UTZ001>016-019>021-517-518-WYZ021-281300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
917 PM MDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH OVERNIGHT. BRIEF
LOCAL HEAVY RAIN IS POSSIBLE WITH SOME OF THE STRONGER STORMS
THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK DISTURBANCE WILL BRING AN INCREASE IN MOISTURE TO THE
ENTIRE OUTLOOK AREA MONDAY INTO TUESDAY...WITH A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS AREAWIDE. THE MOISTURE INCREASE WILL
MAKE HEAVY RAINFALL MORE LIKELY WITH STORMS WITH A GREATER THREAT
OF LOCAL FLASH FLOODING...ALONG WITH DANGEROUS LIGHTNING AND
STRONG GUSTY WINDS.

MOISTURE WILL REMAIN ACROSS THE AREA THROUGH THE REMAINDER OF THE
WEEK. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...BUT NOT AS WIDESPREAD AS EARLIER IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:42 PM MDTAreal Flood AdvisorySLCDavis, Morgan, Salt Lake, Summit, Utah, Wasatch and 1 more3 hr

Nearby

Flash Flood Watches in Utah, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.